# SDR CA050223009

- Difficulty date: February 17, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Amtr RV8
- Engine: Rotax ROTAX*
- System (JASC): 2710 · Aileron Control System
- Part: Sleeve
- Part number: 182G
- Condition: Crimped
- Location: Control Cable
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UPON ASSY OF NEW .0937 INCH STAINLESS STEEL CONTROL CABLES.  IT WAS DISCOVERED THAT THE NICOPRESS SLEEVES WERE NOT CRIMPED SUFFICIENTLY. SOME CABLES PULL TESTED ACTUALLY PULLED APART. THE NICOPRESS TOOL WAS CALIBRATED USING THE TOOL GO/NO-GO GAUGE.  IT APPEARS THE WALL THICKNESS OF THE NICOPRESS IS TOO THIN AND DOES NOT ALLOW ENOUGH MATERIAL TO PROPERLY CRIMP.  A COMMERCIAL NICOPRESS SLEEVE HAS A THICKER WALL AND CRIMPS BETTER.
